The decision problems on (nondeterministic) branching ω-automata (ωBAs) has been proved recursively solvable. These results solve, as a special case, the decision problems on (deterministic) Havel's branching automata (DBAs), and the connected heuristic searching problems ([4]).


Decision Problem Boolean Operation Effective Procedure Finite Automaton Tree Automaton 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J.R. Büchi, On a decision method in restricted second order arithmetic, Proc. Internat. Congr. Logic, Method. and Philos. Sci. 1960, Stanford Univ. Press, Stanford, California, 1962, pp. 1–11.Google Scholar
  2. 2.
    J.R. Büchi, Decision methods in the theory of ordinals, Bull. Amer. Math. Soc. 71 (1965), 767–770.Google Scholar
  3. 3.
    R. McNaughton, Testing and generating infinite sequences by a finite automaton, Information and Control 9 (1966), 521–530.Google Scholar
  4. 4.
    I.M. Havel, Finite branching automata, Kybernetika, 10 (1974), 281–302; see SIGACT News, 23 (1974), 18.Google Scholar
  5. 5.
    I.M. Havel, Finite branching automata: Automata theory motivated by problem solving, Proc. Third Symp. Math. Found. Comput. Sci., 1974, Springer-Verlag, Berlin, 1975, pp. 53–61.Google Scholar
  6. 6.
    M. Karpiński, Almost deterministic ω-automata with existential output condition, Proc. Amer. Math. Soc, to appear shortly.Google Scholar
  7. 7.
    M. Karpiński, New proofs of Rabin's emptiness theorems on infinite tree automata, to appear.Google Scholar
  8. 8.
    N.J. Nilsson, Problem solving methods in artificial intelligence, McGraw-Hill, New York, 1971.Google Scholar
  9. 9.
    M.O. Rabin, Decidability of second-order theories and automata on infinite trees, Trans. Amer. Math. Soc. 141 (1969), 1–35.Google Scholar
  10. 10.
    M.O. Rabin, Automata on infinite objects and Church's problem, Reg. Conf. Ser. Math., Amer. Math. Soc. 13 (1972), 1–22.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1975

Authors and Affiliations

  • Marek Karpiński
    • 1
  1. 1.The Mathematical Institute of the Polish Academy of SciencesPoznańPoland

Personalised recommendations